Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2025, 5:23 AM CDT for 7 counties in Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 5:23 AM CDT (10:23 UTC)
- Expired
- May 25, 2025, 6:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:26 AM CDT | TSTM WND GST 65 | 9 Nnw Offerle, KS | B-Hart-Farm. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted.
205
WUUS53 KDDC 251023
SVRDDC
KSC047-057-083-097-145-151-185-251115-
/O.NEW.KDDC.SV.W.0077.250525T1023Z-250525T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
523 AM CDT Sun May 25 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Ford County in southwestern Kansas...
Kiowa County in south central Kansas...
Eastern Hodgeman County in southwestern Kansas...
Pawnee County in south central Kansas...
Western Stafford County in south central Kansas...
Edwards County in south central Kansas...
Western Pratt County in south central Kansas...
* Until 615 AM CDT.
* At 523 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Burdett to near Kinsley to near
Ford, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Lewis, Mullinville, Rozel, Sanford, and Centerview around 530 AM
CDT.
Garfield and Fellsburg around 535 AM CDT.
Greensburg, Frizell, and Trousdale around 540 AM CDT.
Other locations in the path of these severe thunderstorms include
Larned, Belpre, Zook, Haviland, Macksville, Hopewell, Byers,
Wellsford, Cullison, Radium, Dillwyn, Croft, Pratt and Iuka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9898 3747 9901 3744 9901 3738 9907
3745 9956 3747 9956 3753 10006 3793 9975
3826 9968 3826 9958 3835 9958 3835 9903
3826 9903 3826 9882 3771 9874
TIME...MOT...LOC 1023Z 286DEG 44KT 3829 9954 3788 9943 3764 9965
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SPRINGER2 follow-up statements
140
WWUS53 KDDC 251048
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
548 AM CDT Sun May 25 2025
KSC057-083-251057-
/O.CAN.KDDC.SV.W.0077.000000T0000Z-250525T1115Z/
Ford KS-Hodgeman KS-
548 AM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORD AND EASTERN
HODGEMAN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central, central and southwestern Kansas.
&&
LAT...LON 3747 9898 3747 9901 3744 9901 3738 9907
3745 9956 3835 9958 3835 9903 3826 9903
3826 9882 3771 9874
TIME...MOT...LOC 1047Z 286DEG 44KT 3821 9919 3780 9909 3756 9931
$$
KSC047-097-145-151-185-251115-
/O.CON.KDDC.SV.W.0077.000000T0000Z-250525T1115Z/
Kiowa KS-Pawnee KS-Stafford KS-Edwards KS-Pratt KS-
548 AM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR KIOWA...PAWNEE...WESTERN STAFFORD...EDWARDS AND WESTERN PRATT
COUNTIES...
At 547 AM CDT, severe thunderstorms were located along a line
extending from near Frizell to Trousdale to near Greensburg, moving
east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Larned, Haviland, Macksville, Byers, Hopewell, Zook, Wellsford,
Cullison, Dillwyn, Pratt, Iuka, Radium and Croft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9898 3747 9901 3744 9901 3738 9907
3745 9956 3835 9958 3835 9903 3826 9903
3826 9882 3771 9874
TIME...MOT...LOC 1047Z 286DEG 44KT 3821 9919 3780 9909 3756 9931
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SPRINGER374
WWUS53 KDDC 251101
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
601 AM CDT Sun May 25 2025
KSC047-097-145-151-185-251115-
/O.CON.KDDC.SV.W.0077.000000T0000Z-250525T1115Z/
Kiowa KS-Pawnee KS-Stafford KS-Edwards KS-Pratt KS-
601 AM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR KIOWA...EASTERN PAWNEE...WESTERN STAFFORD...SOUTHEASTERN EDWARDS
AND WESTERN PRATT COUNTIES...
At 600 AM CDT, severe thunderstorms were located along a line
extending from near Larned to near Byers to 6 miles northwest of
Belvidere, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pratt, Larned, Greensburg, Haviland, Macksville, Garfield, Iuka,
Cullison, Belpre, Ash Valley, Byers, Radium, Fellsburg, Hopewell,
Wellsford, Croft, Frizell, Zook, Trousdale, and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9898 3747 9901 3744 9901 3738 9907
3745 9955 3779 9923 3835 9927 3835 9903
3826 9903 3826 9882 3771 9874
TIME...MOT...LOC 1100Z 286DEG 44KT 3817 9902 3776 9892 3752 9914
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:20 AM CDT, 3 minutes earlier. Its key messages:
- Showers and thunderstorms early today
- More overnight showers and storms early Monday morning
- More unsettled weather next week
Area forecast discussion, May 25, 5:20 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 520 AM CDT Sun May 25 2025 .KEY MESSAGES... - Showers and thunderstorms early today - More overnight showers and storms early Monday morning - More unsettled weather next week && .DISCUSSION... Issued at 222 AM CDT Sun May 25 2025 Early this morning KDDC WSR-88D was detecting more showers and storms as an early morning warm air advection pattern continues across southwest Kansas. Some of these storms could be strong to low end severe with wind and hail threats. The brunt of this activity is expected through the early morning hours. A lull in activity is expected later today. A renewed period at warm air advection induced showers and thunderstorms is expected early Monday morning. Our evening PWAT was just over 1", and these values are expected to continue through the next few days. The net result is more opportunities at moisture as we head into the first part of the upcoming business week. Temperatures will be below normal today with values only peaking with a mix of 60s and 70s. These chilly temperatures are expected to continue for Monday as well as the wet and unsettled pattern continues across the FA. We might see a lull in showers and storms Tuesday as we could be between weather systems. Another upper level wave moving across the state could set the stage for more showers and thunderstorms midweek. Storm chances will probably trend to more isolated in nature as we finish off the business week along with more near normal temperatures. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 520 AM CDT Sun May 25 2025 Poor flight conditions overall. A weather disturbance moving through and plenty of low level moisture will lead to reduced cigs and vis with LIFR/IFR conditions prevailing through much of the TAF pd. Shra and tsra will spread across the terminals in the morning with reduced cigs and vis continuing. Winds will be NE to E 5-15 kt. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, May 25, 2:00 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Sun May 25 2025 KSZ030-031-043>046-061>066-074>081-084>090-261215- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Sun May 25 2025 /100 AM MDT Sun May 25 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue today. Some of the storms may be strong to low end severe with wind and hail threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday More showers and thunderstorms will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 25, 2:15 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
215 AM CDT Sun May 25 2025
KSZ066-081-250800-
Pratt KS-Stafford KS-
215 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN STAFFORD AND NORTHERN
PRATT COUNTIES THROUGH 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Byers around 220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Kansas.
&&
LAT...LON 3773 9902 3797 9902 3799 9847 3761 9847
TIME...MOT...LOC 0715Z 283DEG 21KT 3785 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:18 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
218 AM CDT Sun May 25 2025
KSZ088-250800-
Clark KS-
218 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLARK COUNTY THROUGH
300 AM CDT...
At 217 AM CDT, Doppler radar was tracking a strong thunderstorm near
Minneola, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Clark
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Kansas.
&&
LAT...LON 3725 10009 3731 10009 3745 10006 3742 9961
3716 9970
TIME...MOT...LOC 0717Z 283DEG 20KT 3735 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 2:54 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 AM CDT Sun May 25 2025
KSZ043-044-061>063-250900-
Finney KS-Kearny KS-Lane KS-Hamilton KS-Scott KS-
254 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN HAMILTON...KEARNY...
NORTHWESTERN FINNEY...SCOTT AND LANE COUNTIES THROUGH 400 AM CDT/300
AM MDT/...
At 253 AM CDT/153 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Russell Springs to 6 miles west of Modoc to 13 miles south of Leoti.
Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Modoc around 300 AM CDT.
Scott State Lake around 305 AM CDT.
Scott City around 310 AM CDT.
Other locations in the path of these storms include Shallow Water,
Manning, Grigston, Healy and Amy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT/600 AM
MDT/ for southwestern and west central Kansas.
&&
LAT...LON 3826 10163 3827 10112 3870 10113 3870 10029
3848 10034 3782 10098 3786 10179
TIME...MOT...LOC 0753Z 266DEG 31KT 3879 10111 3851 10118 3830 10144
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, May 25, 2:55 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
255 AM CDT Sun May 25 2025
KSZ080-088-089-250845-
Clark KS-Kiowa KS-Comanche KS-
255 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KIOWA...WESTERN
COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH 345 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Clark State Lake, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coldwater and Lake Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3718 9978 3742 9975 3740 9916 3708 9926
TIME...MOT...LOC 0755Z 279DEG 22KT 3732 9968
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 25, 3:51 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
351 AM CDT Sun May 25 2025
KSZ030-031-044>046-063>065-076>078-250930-
Gray KS-Finney KS-Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Lane KS-
Ellis KS-Haskell KS-Ness KS-Ford KS-
351 AM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FORD...FINNEY...NESS...
HODGEMAN...SOUTHERN TREGO...SOUTHEASTERN LANE...NORTHWESTERN
PAWNEE...GRAY...RUSH...NORTHERN HASKELL AND SOUTHWESTERN ELLIS
COUNTIES THROUGH 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Utica to near Plymell. Movement was east
at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Pierceville, Alamota, Arnold, and Beeler around 355 AM CDT.
Ransom and Charleston around 400 AM CDT.
Ness City, Ingalls, and Kalvesta around 410 AM CDT.
Other locations in the path of these storms include Cimarron,
Brownell, Bazine and McCracken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central, central, southwestern and west central Kansas.
&&
LAT...LON 3869 9904 3748 10015 3770 10109 3775 10109
3870 10023 3870 10015 3881 10013
TIME...MOT...LOC 0850Z 282DEG 45KT 3866 10014 3786 10088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, May 25, 5:00 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
500 AM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Tstm Wnd Gst 1 NNW Jetmore 38.10N 99.90W
05/25/2025 M88 MPH Hodgeman KS Mesonet
Kansas State Mesonet site Hodgeman County.
&&
ASThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:39 AM CDT | Special Weather Statement | DDC | Stafford | 36 min |
| May 25, 1:45 AM CDT | Special Weather Statement | DDC | Ford | 30 min |
| May 25, 2:01 AM CDT | Special Weather Statement | DDC | Edwards | 29 min |
| May 25, 2:15 AM CDT | Special Weather Statement | DDC | Pratt | 45 min |
| May 25, 2:18 AM CDT | Special Weather Statement | DDC | Clark | 42 min |
| May 25, 2:54 AM CDT | Special Weather Statement | DDC | Kearny, Lane, Scott | 66 min |
| May 25, 2:55 AM CDT | Special Weather Statement | DDC | Comanche | 50 min |
| May 25, 3:51 AM CDT | Special Weather Statement | DDC | Finney, Gray, Hodgeman, Ness, Rush | 39 min |
| May 25, 4:00 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness | 45 min |
| May 25, 4:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Kiowa, Ness and 1 more | 51 min |
| May 25, 5:59 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.